Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Pamelor


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

[posted 08/25/1999]
Question: I want to start the mayo clinic cardiac diet to lose 10 to 15 pounds. I do
not have a
history of heart problems. My question is. Is it safe to drink the
grapefruit juice
combined with the pamelor? I have heard it is not..


Answer: Grapefruit juice interferes with the absorption of the following drugs: Halcion(triazolam),Versed(midazolam),Procardia & Adalat(nifedipine), Norvasc(amlodipine), Verapamil, Cyclosporin. I am not aware of a problem with pamelor, you can check with the manufacturer Novartis-888-669-6682.

Pamelor & Longterm Treatment Concerns [posted 10/21/98]
Question: I've been on Pamelor for about twelve years now, and I really feel that it has saved my life. Recently though, I have been dealing with severe attacks of Depression/Anxiety, brought on by situational triggers, and I'm concerned that the drug may be losing its efficacy. I recently upped my dosage from 75 mg to 100mg, but have yet to see a marked improvement. Through the years, I have been put on some of the "newer, cleaner" antidepressants, in place of the pamelor, but suffered severe anxiety as a result. Could this anxiety have been cause by a withdrawal from the Pamelor? How long should it take to wean myself off of this drug, if it has indeed lost its effectiveness? Are there long term side effects to Pamelor of which I should be aware? I'm a bit confused, and feeling rotten.

Answer: Pamelor "withdrawal" usually lasts about 2 weeks, if after that, it is probably the basic problem that is driving the issue. Have you tried combining smaller doses of Pamelor with the SRI class of antidepressants? It usually doesn't lose its effectiveness. But, sometimes the dosage needs to be increased to control symptoms. There should be no long term side effects that are currently known.

Pamelor Depression Treatment: Expected Side Effects [posted 10/9/98]
Question:What are the most common side effects of Pamelor, my wife started taking it about 8 months ago and is starting to have constapation problems along with irregular bowel movements.

Answer: Sleepiness, constipation, dry mouth, occasional nausea and vomiting.

Back to Drug InfoNet Home Page.

Back to Medications/Pharmaceuticals main page.





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.